Alert archive / Tennessee / Flash Flood Warnings in 2002
Flash Flood Warning 44, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 7, 2002, 9:11 PM CDT for Van Buren County, Tennessee. It was in force for 109 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2002, 9:11 PM CDT (02:11 UTC)
- Expired
- Jul 7, 2002, 11:00 PM CDT
- In force
- 109 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Van Buren County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 361 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1686 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 080211 FFWBNA TNC175-080400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 905 PM CDT SUN JUL 7 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN VAN BUREN COUNTY IN TENNESSEE * UNTIL 1100 PM CDT * AT 900 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER EAST VAN BUREN COUNTY. THE AREA OF HEAVY RAIN WAS MOVING VERY SLOWLY SOUTHWEST. RADAR INDICATED 2 TO 3 INCHES OF RAIN HAD FALLEN IN THE PAST HOUR. * THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE OVER... EASTERN VAN BUREN COUNTY THROUGH 945 PM A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS, RIVERS OR CREEKS, WHICH CAN BECOME KILLERS DURING HEAVY RAINS. CAMPERS SHOULD MOVE TO HIGHER GROUND IF FLOODING THREATENS. DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. $$ SH LAT...LON 3569 8519 3584 8532 3565 8550 3542 8547
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 8:40 PM CDT, 31 minutes earlier.
Area forecast discussion, Jul 7, 8:40 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 840 PM CDT SUN JUL 7 2002 AT 800 PM CDT...AN INVERTED TROUGH WAS LOCATED FROM KY/VA BORDER...SOUTHWEST ACROSS THE CUMBERLAND PLATEAU AND INTO NORTHWEST AL. SCATTERED THUNDERSTORMS ALONG THIS BOUNDARY HAVE BEEN DECREASING IN COVERAGE AND INTENSITY DURING THE PAST HOUR. THE INVERTED TROUGH WILL GRADUALLY MOVE WEST ACROSS THE MID STATE TONIGHT AND MONDAY. WITH LOSS OF HEATING...DO NOT EXPECT MUCH MORE CONVECTION TONIGHT. HOWEVER...CANNOT RULE OUT AN ISOLATED LATE NIGHT SHOWER IN AXIS OF LOW LEVEL CONVERGENCE AND RELATIVELY HIGHER DEW POINTS. NO NEED FOR POPS IN ZONES...BUT WILL KEEP AN EYE ON THE RADAR. OTHERWISE...TEMPERATURES WILL BE ADJUSTED SLIGHTLY IN A FORECAST UPDATE. DEW POINT TRENDS AND LAST NIGHT/S LOW TEMPERATURES FROM RURAL LOCATIONS ACROSS MID TN SUGGEST THAT MANY AREAS WILL DIP INTO THE 60S AGAIN. WILL GO WITH 65 TO 70 MID TN WITH MID 60S PLATEAU. ON THE PLATEAU...SLIGHTLY HIGHER DEW POINTS AND SOME MOISTURE FROM THIS EVENING/S ISOLATED STORMS WILL CAUSE PATCHY FOG LATE TONIGHT. .BNA...NONE. SH
In the hours before
Local storm report, Jul 7, 7:15 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
715 PM CDT SUN JUL 7 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM ESTILL SPRINGS TN WIND DAMAGE
07/07/02 FRANKLIN TREES DOWN REPORTED BY
SHERIFF
MAGThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:13 PM CDT | Severe Thunderstorm Warning | OHX | Franklin, Lincoln | 47 min |
| Jul 7, 9:07 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 38 min |
Nearby
Flash Flood Warnings in Tennessee, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.